Flood, North Central
- When
- June 25, 3:01 PM AST to 7:01 PM AST
- Where
- North Central forecast zone
- Reported by
- GENERAL PUBLIC
A resident of Arecibo reported low lying areas and road 638 flooded in the Santana sector.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 25, 12:18 PM AST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1218 PM AST SAT JUN 25 2005 .UPDATE...EXPECT A MIXTURE OF SUNSHINE AND CLOUDS ACROSS THE LOCAL ISLANDS THIS AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY OVER THE CENTRAL AND WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. INHERITED SHORT TERM GRIDS AND ZFP HAD A PRETTY GOOD HANDLE ON EXPECTED CONDITIONS THIS AFTERNOON AND DID NOT SEND ZFP UPDATE. FOR COASTAL WATERS...MADE A COUPLE OF MINOR ALTERATIONS TO PREVIOUS CWF...OTHERWISE NO CHANGES. WE HAVE A PRECAUTIONARY STATEMENT FOR ALL OF THE LOCAL CARIBBEAN COASTAL WATERS FOR THIS AFTERNOON./ BCS/HR REMAINDER BELOW UNCHANGED FROM THE MIDNIGHT SHIFT. .PREV SYNOPSIS...AT UPPER LEVELS...HIGH PRESSURE LODGED OVER PUERTO RICO FRIDAY HAS BEGUN TO EDGE WESTWARD. BY MONDAY IT WILL FORM A NORTHEAST SOUTHWEST RIDGE OVER THE FLORIDA STRAITS AND LOW PRESSURE ABOUT 1000 MILES NORTHEAST OF PUERTO RICO WILL BEGIN TO TROUGH TOWARD THE AREA. HIGH PRESSURE WILL RIDGE IN FROM THE EAST ON WEDNESDAY AND THE TWO FORCES WILL REMAIN BASICALLY IN BALANCE FOR THE REMAINDER OF THE WEEK LEAVING PUERTO RICO IN A SADDLE. AT MID LEVELS...HIGH PRESSURE NORTH OF PUERTO RICO TODAY WILL MOVE TO THE OFFSHORE ATLANTIC WATERS OF THE EASTERN STATES MONDAY AS LOW PRESSURE FORMS TO OUR NORTHEAST. HIGH PRESSURE WILL RIDGE IN FROM THE EAST ON WEDNESDAY AND REMAIN THE DOMINATING FACTOR FOR THE REST OF THE WEEK. AT LOWER LEVELS...A VERY WEAK TROUGH IS OVER THE AREA AND WILL BE FOLLOWED BY A TROPICAL WAVE ON SATURDAY NIGHT AND SUNDAY WHICH WILL PASS TOO FAR TO THE SOUTH TO BE OF MUCH EFFECT. A SECOND WAVE NEAR 39 WEST SHOULD BRUSH PUERTO RICO TUESDAY NIGHT GIVEN ITS 15-20 KNOT FORWARD TRAJECTORY. AFTER WEDNESDAY LOWER LEVELS BECOME MUCH DRIER ACCORDING TO CURRENT MODELS. && .PREV DISCUSSION...THE BULK OF THE STRONG CONVECTION THAT WAS ASSOCIATED WITH THE TROPICAL WAVE HAS MOVE WESTWARD AND IS NO LONGER NEAR OUR FORECAST AREA. WE APPEAR TO BE ON THE FRINGE OF THE HIGH CLOUDS SHEARING OFF OF THE CONVECTION IN THE TROUGH OVER CUBA AND THE BAHAMAS. ALTHOUGH THIS WOULD SUGGEST THAT WE HAVE ENTERED A DRIER PERIOD AS WAS SUGGESTED YESTERDAY IN THIS DISCUSSION...RADAR SAYS THATS NOT SO. SCATTERED CONVECTION CONTINUES TO INHABIT THE EASTERN TWO THIRDS OF THE FORECAST AREA WITH SHOWERS AND THUNDERSTORMS MOVING WEST NORTHWEST...MAINLY OVER THE NORTHEAST CARIBBEAN. SOME SHOWERS HAVE CROSSED SAINT THOMAS AND SAINT CROIX AND ALSO DAMPENED THE EASTERN SHORES OF PUERTO RICO. THE GFS SHOWED A MAXIMUM OF RELATIVE HUMIDITY AT 06Z THIS MORNING IN THIS LOCATION AND THE LOW LEVEL HUMIDITY FIELD APPEARS TO MATCH THE FINE SCALE CONVECTION SEEN IN THE INFRA RED IMAGERY EARLY THIS MORNING. THE MODEL ALSO SEES THE FINE BANDING OF PRECIPITATION NEAR 20 NORTH AND 60 WEST THAT IS FORECAST TO MOVE ACROSS THE VIRGIN ISLANDS BEFORE MIDNIGHT TONIGHT AND THEN LINGER OVER PUERTO RICO WHILE DISSIPATING SUNDAY. THIS IS FOLLOWED BY SLIGHTLY DIRER AIR SUNDAY NIGHT AND MONDAY. THEREFORE GIVEN THE SOLUTIONS ACCURACY SO FAR...WILL CONTINUE WITH A FORECAST OF CONTINUED AFTERNOON CONVECTION OVER MUCH OF PUERTO RICO FOLLOWED BY GENERALLY SCATTERED SHOWERS...AGAIN OVER THE EASTERN CARIBBEAN...TONIGHT. PRECIPITATION CHANCES SHOULD THEN LESSEN SUNDAY NIGHT INTO MONDAY. THE TIMING OF THE NEXT WAVE IS DIFFICULT...AND IT IS ONLY EXPECTED TO BRUSH THE SOUTHERN PORTION OF THE FORECAST AREA...THEREFORE WITH NO UNDUE CONFIDENCE WE ARE LOOKING FOR AN INCREASE IN PRECIPITATION CHANCES TUESDAY NIGHT INTO WEDNESDAY. THIS WAVE WILL ALSO FIND SOME FAVORABLE UPPER LEVEL DIVERGENCE AS THE TROUGH FORMING DURING THE EARLY PART OF THE WEEK MOVES WEST OF PUERTO RICO AND ALLOWS FOR BETTER OVERALL DEVELOPMENT. MUCH DRIER AIR IS STILL BEING DEPICTED ARRIVING ON THE EASTERN EDGE OF THE CARIBBEAN SEA WEDNESDAY NIGHT AND DRYING CONTINUES OVER THE AREA THROUGH SATURDAY. IF RELATIVE HUMIDITY FORECASTS HOLD... CONVECTION OVER THE AREA WILL DECREASE DRAMATICALLY AND PLENTY OF SUNSHINE SHOULD RESULT. THIS COULD RESULT IN WARMER TEMPERATURES FOR THE NORTH COAST BY WEEKS END. OTHERWISE TEMPERATURES SHOULD CONTINUE ONE TO TWO DEGREES ABOVE NORMAL EVERYWHERE WITH GENERALLY DRIER CONDITIONS OVERALL. && .PREV MARINE...SEAS ARE NOT FORECAST TO MOVE ABOVE THE 3 TO 4 FOOT RANGE UNTIL MID WEEK NEXT WEEK. IT IS NOT CLEAR IF THE CARIBBEAN WATERS WILL ACTUALLY SEE THE DRAMATIC RISE TO 6 TO 7 FOOT SEAS AS FORECAST...BUT WEDNESDAY AND THURSDAY SHOULD SEE SOME INCREASE IN SEAS DUE TO AN INCREASE IN SURFACE PRESSURE GRADIENTS WELL EAST OF THE FORECAST AREA TUESDAY AND WEDNESDAY. && .PREV AVIATION...THE DUST PLUME THAT HAS BEEN SO LONG WITH US LIFTED DURING THE DAY YESTERDAY TO NORTH OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. DUE TO ITS NORTHWEST-SOUTHEAST ORIENTATION HOWEVER...IT IS POSSIBLE THAT IT COULD SWING THROUGH THE AREA ONE MORE TIME AS IT APPEARS TO BE RIDING ON WINDS AT AROUND 850 MB. THIS WOULD AGAIN REDUCE VISIBILITIES TO AS LOW AS 9 OR 10 MILES. WITH UPPER LEVEL WINDS AS OF LAST NIGHTS 00Z SOUNDING REMAINING EASTERLY UP THROUGH 32 THOUSAND FEET...THE CONVECTION THAT LAUNCHES IN THE RELATIVELY UNSTABLE AIR AROUND US SHOULD BE ABLE TO HOLD TOGETHER FAIRLY WELL EVEN WHILE MOVING AT 10 TO 15 KNOTS TO THE WEST NORTHWEST. SO TOPS COULD BE AT LEAST 40 THOUSAND FEET WITH BLOW-OFF TO THE SOUTH...BUT THE THUNDERSTORMS SHOULD BE CIRCUMNAVIGABLE. && .PRELIMINARY POINT TEMPS/POPS... SJU 93 78 92 79 / 20 20 20 20 STT 89 81 90 82 / 30 30 30 10 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && SNELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 625 AM AST SAT JUN 25 2005 PRZ001>013-AMZ710>750-261000- 625 AM AST SAT JUN 25 2005 ...LIGHTNING AWARENESS WEEK...REMEMBER LIGHTING KILLS PLAY IT SAFE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A TROPICAL WAVE LOCATED NEAR 61 WEST WILL LARGELY PASS TO THE SOUTH OF THE LOCAL ISLANDS LATE TODAY AND TONIGHT. HOWEVER...A WEAK UPPER LEVEL TROUGH WILL APPROACH THE REGION TODAY. THAT IN COMBINATION WITH LOCAL ISLAND EFFECTS WILL RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS...BUT MAINLY DURING THE AFTERNOON AND ACROSS THE WESTERN AND WESTERN INTERIOR SECTIONS OF PUERTO RICO. MINOR URBAN TYPE FLOODING MAY OCCUR WITH THE HEAVIEST SHOWERS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...ANOTHER TROPICAL WAVE IS EXPECTED TO PASS ACROSS THE NORTHEAST CARIBBEAN ON TUESDAY...BUT MAINLY TO THE SOUTH OF PUERTO RICO. HOWEVER...LOCAL ISLAND EFFECTS WILL RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS DURING THIS PERIOD...BUT MAINLY DURING THE AFTERNOON AND ACROSS THE WESTERN AND WESTERN INTERIOR SECTIONS OF PUERTO RICO. MINOR URBAN TYPE FLOODING MAY OCCUR WITH THE HEAVIEST SHOWERS. VIZ001-002-AMZ710>730-261000- 625 AM AST SAT JUN 25 2005 ...LIGHTNING AWARENESS WEEK...REMEMBER LIGHTING KILLS PLAY IT SAFE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A TROPICAL WAVE LOCATED NEAR 61 WEST WILL LARGELY PASS TO THE SOUTH OF THE LOCAL ISLANDS LATE TODAY AND TONIGHT. HOWEVER...A WEAK UPPER LEVEL TROUGH WILL APPROACH THE REGION TODAY. THAT IN COMBINATION WITH LOCAL ISLAND EFFECTS WILL RESULT IN A FEW SCATTERED SHOWERS AND POSSIBLY A FEW ISOLATED THUNDERSTORMS THIS AFTERNOON. MINOR URBAN AND GUT TYPE TYPE FLOODING MAY OCCUR WITH THE HEAVIEST SHOWERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... ANOTHER TROPICAL WAVE IS EXPECTED TO PASS ACROSS THE NORTHEAST CARIBBEAN ON TUESDAY...BUT MAINLY TO THE SOUTH OF THE LOCAL ISLANDS. HOWEVER...LOCAL ISLAND EFFECTS WILL RESULT IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS DURING THIS PERIOD...BUT MAINLY DURING THE AFTERNOON. MINOR URBAN AND GUT TYPE FLOODING MAY OCCUR WITH THE HEAVIEST SHOWERS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 135 PM AST SAT JUN 25 2005 PRZ005-008>010-251830- NORTHWEST-NORTH CENTRAL-MAYAGUEZ AND VICINITY-WESTERN INTERIOR- 135 PM AST SAT JUN 25 2005 AT 130 PM...DOPPLER WEATHER RADAR SHOWED TWO STRONG THUNDERSTORMS CONTINUING TO DEVELOP OVER THE NORTHWEST QUARTER OF PUERTO RICO. THE STRONGEST STORM WILL CONTINUE TO AFFECT SAN SEBASTIAN...LAS MARIAS AND MOCA THROUGH 150 PM BEFORE MOVING WEST ACROSS AGUADA...ANASCO AND RINCON BY 210 PM. THE SECOND STORM WILL CONTINUE TO AFFECT ARECIBO AND POSSIBLY BARCELONETA AND FLORIDA THROUGH AT LEAST 155 PM. THESE STRONG THUNDERSTORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH...TORRENTIAL RAINFALL... LOW LYING FLOODING AND POSSIBLY SOME SMALL HAIL. IF A THUNDERSTORM APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER UNTIL THE WEATHER PASSES BY. SEELEY
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 135 PM AST SABADO 25 DE JUNIO DE 2005 PRZ005-008>010-251830- NOROESTE-NORTE CENTRAL-MAYAGUEZ Y VECINDAD-OESTE INTERIOR- 135 PM AST SABADO 25 DE JUNIO DE 2005 A LA 130 PM...EL RADAR DOPPLER MOSTRO DOS TRONADAS FUERTES QUE CONTINUABAN DESARROLLANDOSE SOBRE LA CUARTA PARTE NOROESTE DE PUERTO RICO. LA TRONADA MAS FUERTE CONTINUARA AFECTANDO A SAN SEBASTIAN... LAS MARIAS Y MOCA HASTA LA 150 PM ANTES DE MOVERSE HACIA EL OESTE A TRAVES DE AGUADA...ANASCO Y RINCON PARA LAS 210 PM. LA SEGUNDA TRONADA CONTINUARA AFECTANDO A ARECIBO Y POSIBLEMENTE BARCELONETA Y FLORIDA HASTA POR LO MENOS LA 155 PM. ESTAS TRONADAS FUERTES CONTIENEN RELAMPAGOS FRECUENTES DE NUBE A TIERRA...VIENTOS EN RAFAGAS EN EXCESO DE 40 MPH...LLUVIA TORRENCIAL...INUNDACIONES DE AREAS BAJAS Y POSIBLEMENTE GRANIZO PEQUENO. SI UNA TRONADA SE ACERCA A SU AREA...VAYA DENTRO DE UN REFUGIO FUERTE HASTA QUE PASE EL MAL TIEMPO. SEELEY/SANTIAGO
1 flood. Local standard time, as filed.
A resident of Arecibo reported low lying areas and road 638 flooded in the Santana sector.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455062.